# SDR 97ZZZX1138

- Difficulty date: February 20, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N531KH
- Make and model: Bell 206L-1
- Aircraft serial: 45581
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Seal Assy
- Part number: 206040272101
- Condition: Failed
- Location: Main Drive
- Part time: 5,441 hours
- Component: 206040015015
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PRE-FLIGHT INSPECTION, MAIN DRIVESHAFT GREASE WAS FOUND ON FORWARD FIREWALL.  AFTER FURTHER INVESTIGATION WHEN THE DRIVESHAFT WAS REMOVED, THE AFT SEAL ASSEMBLY HAD BECOME DEBONDED FROM THE ALUMINUM CUP.  THE ROTOR BRAKE HAD ALSO STAYED ENGAGED WITH A VERY SLIGHT CLEARANCE BETWEEN THE PUCKS AND DISC.  IT APPEARS THAT THE ROTOR DISC HAD GOTTEN HOT ENOUGH TO MELT THE SEAL; THUS, ALLOWING GREASE TO SLING OUT.
